Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 10, 2009, 3:40 AM CST for 7 counties in Texas. It took effect at Feb 10, 2009, 10:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 3:40 AM CST (09:40 UTC)
- In effect from
- Feb 10, 2009, 10:00 AM CST
- Expired
- Feb 10, 2009, 7:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 100940 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 340 AM CST TUE FEB 10 2009 TXZ232>234-242>244-246-110100- /O.NEW.KCRP.WI.Y.0005.090210T1600Z-090211T0100Z/ BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-REFUGIO- INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD... VICTORIA...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN... PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...REFUGIO...WOODSBORO 340 AM CST TUE FEB 10 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING. ANOTHER VIGOROUS LOW PRESSURE SYSTEM DEVELOPING ACROSS NORTHERN TEXAS WILL LEAD TO STRONG SOUTHERLY FLOW TODAY. WINDS WILL INCREASE TO 25 TO 35 MPH ACROSS THE WARNING AREA WITH GUSTS OF 40 TO 45 MPH BY THE LATE MORNING HOURS. WINDS WILL DECREASE DURING THE EVENING AND WILL SHIFT NORTHWEST AS A COLD FRONT MOVES ACROSS SOUTH TEXAS. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. RESIDENT SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. $$ MJG
1 follow-up statement
000 WWUS74 KCRP 102155 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 355 PM CST TUE FEB 10 2009 TXZ233-234-246-102300- /O.CAN.KCRP.WI.Y.0005.000000T0000Z-090211T0100Z/ GOLIAD-VICTORIA-REFUGIO- INCLUDING THE CITIES OF...GOLIAD...VICTORIA...REFUGIO...WOODSBORO 355 PM CST TUE FEB 10 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE WIND ADVISORY. ABUNDANT CLOUD COVER AND SLIGHTLY COOLER TEMPERATURES WILL KEEP THE SOUTHERLY WINDS BELOW ADVISORY CRITERIA ACROSS THE VICTORIA CROSSROADS LATE THIS AFTERNOON AND EARLY EVENING. $$ TXZ232-242>244-110100- /O.CON.KCRP.WI.Y.0005.000000T0000Z-090211T0100Z/ BEE-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS 355 PM CST TUE FEB 10 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. A DEEPENING LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHERN PLAINS LATE THIS AFTERNOON WILL MAINTAIN A STRONG SOUTHERLY FLOW OVER THE SOUTHERN COASTAL BEND NORTHWARD INTO BEE COUNTY. SOUTH TO SOUTHEAST WINDS WILL REMAIN AT 25 TO 35 MPH ACROSS THE ADVISORY AREA. WINDS WILL DECREASE EARLY THIS EVENING AND WILL SHIFT NORTHWEST AS A COLD FRONT MOVES ACROSS SOUTH TEXAS. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. RESIDENT SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. $$ TMT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 9, 11:37 PM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Feb 9, 11:37 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1137 PM CST MON FEB 9 2009
.DISCUSSION...SEE AVIATION DISCUSSION
&&
.AVIATION...ISSUES ARE CIGS TONIGHT AND TIMING OF FRONT/PCPN AFTER
00Z WED. AT KLRD (EASIER ONE...HOPEFULLY)...EXPECT VFR CONDITIONS
WITH FRONT AOA 02Z. FARTHER EAST...EXPECT MVFR CIGS MOST OF THE
TIME AFTER 09Z AND BEFORE 15Z AT KALI AND AT LEAST PART OF THE
TIME AT KCRP (TEMPO)...WITH VFR CONDITIONS (BUT CIGS) AFTER THAT.
AT KVCT...IFR CIGS AND MVFR VSBYS WITH PSBL LIFR CIGS AND IFR
VSBYS BEFORE 13Z...WITH VFR CONDITIONS BY 19Z. BEFORE FRONT AND
JET MOVES TOWARD AREA TOWARD 00Z WED...ONLY HAVE VCSH AT KVCT.
AFTER 00Z WED...HAVE THUNDER MENTIONED IN KVCT (VCTS WITH TEMPO
AFTER 02Z) SINCE THEY ARE CLOSEST TO DYNAMICS AND COOL POOL
ALOFT...WITH ONLY SHRA (PROB30) AT KCRP AS CAP PROBABLY TOO STRONG
FOR THUNDER. FROPA AT KALI AROUND 04Z AND KCRP/KVCT NEAR THE END
OF THE FORECAST PERIOD (HAVE WIND SHIFT MENTIONED IN TEMPO
GROUP...AS IF CONVECTIVE LINE DEVELOPS WINDS WILL SHIFT IN THAT
DIRECTION).
&&
.PREV DISCUSSION... /ISSUED 905 PM CST MON FEB 9 2009/
DISCUSSION...ONLY NOTABLE CHANGE WAS TO INCREASE CLOUD COVER A
BIT EARLIER OUT WEST (AND NORTH)...BUT OTHER THAN THAT DID NOT SEE
REASON TO MAKE ANY CHANGES AT THIS TIME WITH MAJOR PARAMETERS
(MIN TEMPS...POPS AND WINDS)...WITH JUST SUBTLE CHANGES TO
MOISTURE GRIDS TO MATCH OBS AND TRENDS. MAINTAINED COOLER MIN TEMPS
OVER THE NORTHWESTERN CWFA AS DEWPOINTS THERE QUITE LOW AND WITH
LIGHT WINDS...EXPECT TEMPS TO FALL BELOW GFS-MOS NUMBERS. 00Z NAM
SHOWING TIMING OF FRONT TUESDAY NIGHT SIMILAR TO PREVIOUS
FORECAST...WITH STILL A POTENTIAL FOR RAIN SO THAT STILL LOOKS
GOOD TO. PRODUCTS OUT.
PREV DISCUSSION... /ISSUED 549 PM CST MON FEB 9 2009/
DISCUSSION...UPDATED FOR 00Z AVIATION DISCUSSION BELOW.
AVIATION...VFR CONDS THRU THE EVE WITH HIGH CI MVG ACRS FM W TO
E. DESPITE LOW STRATUS NOT DVLPG AS INDICATED THE PAST COUPLE OF
NIGHTS BY MODELS...DO THINK LOW STRATUS WL DVLP LATE TNGHT GIVEN
LESS MIXING AND BETTER DECOUPLING. AS A RESULT...HAVE INDICATED
MVFR STRATUS ACROSS MUCH OF THE AREA DVLPG AFTR 06Z. PATCHY
MARGINAL IFR CIGS MAY OCCUR ALI-VCT CORRIDOR. ISOLD RWS WL BE
POSSIBLE TUE MRNG THRU EARLY AFTN FM RKP-BEA-VCT. MVFR CONDITIONS
WL LINGER THROUGH AT LEAST 18Z BEFORE FINALLY LIFTING TO ABV 3K FT
(XCPT NEAR VCT)
PREV DISCUSSION... /ISSUED 341 PM CST MON FEB 9 2009/
SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...A WK FNTL BOUNDARY
HAS STALLED OUT NEAR ALICE THIS AFTN. THIS BOUNDARY WL BEGIN
MOVING BACK NORTHWEST TNT AS THE SOUTHEAST FLOW IN THE BOUNDARY
LYR INCREASES TNT. THIS WL BE IN RESPONSE TO A RATHER POTENT S/WV
MOVING EWD FROM THE CALIFORNIA/GREAT BASIN RGN INTO THE FOUR
CORNERS RGN BY TUE MORNING. THE INFLUX OF BOUNDARY LYR MOISTURE WL
LEAD TO AN INCREASE IN CLOUDS TNT ALONG WITH A SLIGHT CHC OF LIGHT
SHOWERS OR SPRINKLES. ANOTHER WINDY DAY IS EXPECTED ON TUE DUE TO
TO CYCLOGENESIS IN THE TX/OK PANHANDLE RGN. A WIND ADVY IS LKLY
FOR AT LEAST A PORTION OF THE COASTAL BEND ON TUE. ABUNDANT
BOUNDARY LYR MOISTURE TRAPPED UNDERNEATH THE DEVELOPING INVERSION
WL KEEP A MOSTLY CLOUDY DAY ON TUE FOR MOST OF THE AREA EXCEPT
THE WESTERN AREAS WHERE ENOUGH DRY AIR WL EXIST TO YIELD SUNSHINE
IN THE AFTN. DAYTIME HEATING...WK CONVERGENCE AND A SUFFICIENT
MOISTURE DEPTH WL BE ENOUGH TO SUPPORT A MENTION OF SHOWERS
DURING THE DAY ON TUE...ESPECIALLY THE NORTHEAST AREAS GIVEN THE
BETTER MOISTURE FETCH. KEPT TEMPS CLOSE TO THE REASONABLE GFS MOS
VALUES THROUGH TUE.
THE NEXT ISSUE WL BE WHETHER WE WL SEE ANY STRONG TO SEVERE STORMS
TUE NIGHT ASSCTD WITH THE NEXT FNT. SUFFICIENT FORCING AHEAD OF
THE APPROACHING S/WV WL EXIST TO BREAK THE CAP ACROSS THE NRN COASTAL
BEND DURING THE EVENING HOURS. A THIN RIBBON OF 1000-1500 J/KG
CAPES ALONG WITH EXCELLENT SHEAR ABV 50-60 KT WL EXIST ALONG AND
AHEAD OF THE FNT. ANY DISCRETE CELLS THAT MAY DEVELOP SHOULD
QUICKLY EVOLVE INTO A LINEAR SYSTEM GIVEN THE UNIDIRECTIONAL
HODOGRAPHS. UPDATED THE HWO TO MENTION THE POSSIBILITY OF STRONG
TO SEVERE WX ASSCTD WITH THIS NEXT FNT FROM LATE TUE EVENING
THROUGH EARLY WED MORNING. EITHER WAY...ANY PCPN THAT DOES DEVELOP
WL QUICKLY ACCELERATE EWD AND THEN SEWD TUE NIGHT. WL GO WITH
CHC/LKLY POPS ACROSS THE ERN AND CENTRAL AREAS ON TUE NIGHT. RAPID
CLEARING AND SIGNIFICANT DRYING IS EXPECTED BEHIND THIS STRONG
COLD FNT WHICH WL CLEAR THE CWA BY 09Z WED.
LONG TERM (WEDNESDAY THROUGH MONDAY)...A COLD FRONT IS EXPECTED TO
MV THROUGH S TX LATE TUE NIGHT/WED MORNING WITH STRONG GUSTY NW
WINDS AND MUCH DRIER CONDITIONS DEVELOPING IN ITS WAKE ON WED. HAVE
GONE WITH A FIRE WEATHER WATCH GIVEN THE ANTICIPATED CONDITIONS
LEADING TO A FIRE DANGER THREAT. TEMPS ON WED WILL REMAIN ABV NORM
IN THE LOWER 80S...HOWEVER WED NITE WILL BE COOLER...DUE TO WINDS
RELAXING UNDER CLR SKIES AND VERY LOW DEWPOINTS. THU WILL BE A
TRANSITIONAL DAY WITH RETURN FLOW BRIEFLY SETTING UP AS SFC HIGH MVS
E AHD OF THE NEXT SYSTEM. A SHORT WAVE IS PROGD TO LIFT NE ON FRI
HOWEVER THIS SHORT WAVE IS EXPECTED TO BE FARTHER N AND WEAKER THAN
WEDS SYSTEM BUT THE MODELS STILL BRING ANOTHER PAC COLD FRONT THRU
S TX ON FRI. DO NOT THINK RETURN FLOW WILL HAVE ENOUGH TIME TO PUMP
IN MOISTURE FOR PRECIP WITH THIS FRONT EXCEPT FARTHER
OFFSHORE...THEREFORE AM GOING WITH 5-10 POPS FOR LAND AREAS AND 20
OVR THE GULF WATERS ON FRI. WINDS ARE NOT EXPECTED TO BE STRONG
BEHIND THE FRI FRONT BUT DRY CONDITIONS ARE EXPECTED WHICH WILL ONCE
AGAIN ELEVATE THE FIRE RISK. THE FCST THRU THE WEEKEND IS LESS
CERTAIN AS THE MODELS KEEP FLIP FLOPPING ON ANOTHER COLD FRONT. THE
UPPER LEVEL SHORT WAVE ASSOCIATED WITH THIS FRONT IS EXPECTED BE
EVEN FARTHER N WITH ALMOST A ZONAL TO SLIGHTLY SW FLOW ACROSS S
TX...WHICH MAKES IT TOUGH FOR A FRONT TO MOVE THIS FAR S. THE LATEST
GFS IS NOW SHOWING THE FRI COLD FRONT RETREATING AS A WARM FRONT BY
SUN AND PROVIDING LOW LEVEL FORCING FOR PRECIP. HAVE GONE WITH THIS
SCENARIO GIVEN THE UPPER LEVEL PATTERN AND HAVE INCLUDED A SLIGHT
CHC OF PRECIP FOR SUN. THE GFS IS MUCH LATER WITH AN ACTUAL COLD
FRONT PROGD NOW FOR MON NIGHT.
MARINE...LARGE SEAS ABV 7 FT AND THE CONTINUING SCA WL PERSIST
TNT OVER THE OPEN WATERS. THE SEAS WL THEN SLOWLY INCREASE BY TUE
AFTN INTO TUE NIGHT AS THE PRESSURE GRADIENT INCREASES AHEAD OF
THE NEXT PACIFIC SYSTEM. ONSHORE FLOW WL INCREASE AREAWIDE THROUGH
TUE EVENING IN RESPONSE TO FALLING PRESSURES TO OUR WEST. SCA
CONDITIONS CAN BE EXPECTED ACROSS THE SRN BAYS BY TUE AFTN AND
THEN ACROSS THE NRN BAYS TUE EVE. SCATTERED TO NUMEROUS SHOWERS
AND STORMS CAN BE EXPECTED AS THE NEXT FNT PUSHES INTO THE WATERS
AFTER MIDNIGHT TMW NIGHT. THE FNT WL CLEAR THE WATERS BY 10Z WED.
FIRE WEATHER...REFER TO THE LONG TERM DISCUSSION ABOVE FOR
DETAILS REGARDING THE FIRE WEATHER WATCH THAT WAS ISSUED FOR
WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 66 79 55 82 49 / 10 20 40 10 0
VICTORIA 62 76 51 79 44 / 10 20 50 10 0
LAREDO 62 91 54 86 49 / 0 10 10 0 0
ALICE 63 85 53 83 47 / 10 20 20 10 0
ROCKPORT 66 76 57 76 51 / 10 20 40 10 0
COTULLA 54 86 46 80 45 / 10 10 10 0 0
KINGSVILLE 65 83 54 83 46 / 10 20 30 10 0
NAVY CORPUS 66 76 58 75 52 / 10 20 40 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR THE FOLLOWING ZONES: ARANSAS...BEE...
CALHOUN...DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA SALLE...
LIVE OAK...MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...
VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
GW/86...AVIATIONHazardous weather outlook, Feb 9, 12:19 PM CST, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1219 PM CST MON FEB 9 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-101830- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1219 PM CST MON FEB 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT ADVISORIES WILL CONTINUE DUE TO LARGE SEAS FOR THE NEARSHORE AND OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORIES WILL CONTINUE THROUGH MUCH OF THE PERIOD FOR THE COASTAL WATERS. A FIRE WEATHER WATCH WILL BE ISSUED FOR WEDNESDAY. CRITICALLY LOW HUMIDITIES BELOW 10 PERCENT ALONG WITH NORTHWEST WINDS GUSTING TO 25 MPH OR MORE WILL PRODUCE WIDESPREAD RED FLAG WARNING CONDITIONS. THIS WILL BE A VERY DANGEROUS FIRE THREAT. THERE WILL BE A SLIGHT RISK OF A SEVERE STORM OR TWO ACROSS THE NORTHEAST COASTAL BEND FROM LATE TUESDAY EVENING INTO TO EARLY WEDNESDAY MORNING. STRONG WINDS AND LARGE HAIL WOULD BE THE MAIN THREATS IF SEVERE STORMS DO IN FACT DEVELOP ALONG AND AHEAD OF A RAPIDLY APPROACHING COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TUESDAY EVENING. MB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 6:26 PM CST | Marine Weather Statement | CRP | 17 hr | |
| Feb 10, 6:01 AM CST | Red Flag Warning | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.